MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3737C229TU
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a 64mm thoracic aneurysm (275mm in length).The diameter of the proximal neck measured 28mm.Severe vessel tortuosity was noted.It was reported during the index procedure the graft was advanced to the l common carotid.The graft was then deployed and the tip capture handle was released however the tip capture mechanism became stuck on one bare spring or possibly stuck on the proximal edge of the fabric.The device was advanced and withdrawn several times before the tip capture mechanism finally released.The proximal edge of fabric appeared to be affected in turn from this motion and a type ia or type ii endoleak was suspected.Per the physician the cause of the event is undetermined.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Film analysis summary: the exact cause of the tip capture mechanism becoming stuck on the stent graft during removal of the delivery system, leading to a possible type ia endoleak, could not be determined from the pre-implant films provided.Images during implant and ct¿s post-implant were not available for review, and the reported event could not be assessed.Returned pre-implant ct¿s revealed that the patient had a 53mm max diameter taa at the top of the arch, as well as a 67mm max diameter taa located ~8cm distal to the arch within the proximal portion of the descending thoracic.The thoracic was also severely tortuous distal to these aneurysms.Distal to the planned distal landing zone the thoracic was acutely angulated ~90 deg (horizontal), and a second >130 deg bend was observed within the descending thoracic with associated vessel narrowing to ~18mm at this acute bend.The delivery system was reported as bent in multiple locations after it was removed from the patient; it is likely that the severe vessel tortuosity led to the delivery system kinks which may have been a contributing factor of the removal difficulties.This event is also potentially procedure/user related.A device issue cannot be ruled out as a potential cause.However, the delivery system was discarded and product investigation could not be performed.Additional information: it was reported that the delivery system appeared to be bent in multiple locations after it was removed from the patient, no additional clinical sequalae were reported.It was reported that bailout procedures were not used and that the wire was retracted.It was noted that forward pressure was relieved but that the anatomy was so tortuous that the system had built up forward tension.It was noted that when deploying the suprarenal stents, it appeared that one did not detach from the delivery system.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8206356
Report Number9612164-2018-03791
Device Sequence Number16634521
Product Code MIH
UDI-Device Identifier00763000100698
UDI-Public00763000100698
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberVNMF3737C229TU
Device Catalogue NumberVNMF3737C229TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR